# SDR 1SMA201707161

- Difficulty date: July 7, 2017
- Submitted: July 16, 2017
- Operation: Air carrier
- Aircraft: N4254R
- Make and model: Piper PA-32-300
- Aircraft serial: 3240625
- Aircraft time: 14,876 hours
- Engine: Lyc IO540K1A5
- Engine time: 1,553 hours
- System (JASC): 7603 · Power Lever
- Part: Joint
- Part number: 3174700
- Condition: Failed
- Location: Throttle
- Part time: 1,553 hours
- Component: Throttle Contro, Piper
- Component part number: 455358
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKING OFF AND SETTING CLIMB POWER, PILOT NOTED THROTTLE MOVEMENT HAD NO IMPACT ON MANIFOLD PRESSURE SETTING AND HE WAS UNABLE TO CONTROL THE ENGINE POWER WITH THE THROTTLE.  UPON DISCOVERY, PILOT DECLARED AN EMERGENCY AND ASKED TO LAND ON A RUNWAY TEMPORARILY CLOSED AS IT WAS LONGER AND THE NECESSARY ENGINE SHUTDOWN. ATC WAS UNABLE TO PROVIDE CLEARANCE TO LAND ON THE CLOSED RUNWAY, SO PILOT OPTED TO CONTINUE FLT TO AIRPORT OF INTENDED DESTINATION 10 MILES SOUTH USING CLIMB POWER AND RPM SETTINGS FOR THE FLIGHT.  AFTER LANDING WAS ASSURED, PILOT SHUT THE ENGINE DOWN AND EXECUTED A SAFE LANDING.  VISUAL INSPECTION REVEALED A CRACK AROUND THE WELD ON THE THROTTLE JOINT ASSEMBLY WHICH HAD RESULTED IN A COMPLETE DISCONNECTION OF THE THROTTLE CABLE TO FUEL INJECTOR SERVO.
